MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 26928
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528); Activation, Positioning or Separation Problem (2906); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stent partially deployed and then fractured upon removal.This 6 x 100 x 130 innova vascular stent was selected for use in a percutaneous transluminal angioplasty procedure.The 90% stenosed, moderately tortuous, moderately calcified target lesion was located in the superficial femoral artery.The stent was difficult to advance to the lesion.Once at the lesion, the stent would not deploy as the physician rolled the delivery thumb wheel.Then the thumb wheel stopped rolling completely and the physician then tried to pull the deployment handle; however, the stent did not deploy.The physician then attempted to remove the device, but a small portion of the stent was outside the delivery system, and it caught on the sheath while trying to remove the device from the patient.The stent had elongated and had broken into three pieces.The pieces of stent and the delivery system were pulled out with the wire still in the shaft, and the procedure was completed with a different device.There were no patient complications.The device was disposed of at the healthcare facility; therefore, not available for return.

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17991261
Report Number2124215-2023-58214
Device Sequence Number18188987
Product Code NIP
UDI-Device Identifier08714729874027
UDI-Public08714729874027
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26928
Device Catalogue Number26928
Device Lot Number0031636839
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2023
Initial Report FDA Received Date10/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown